Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Recurrent bruise above waist line, tender on pushing hard, overweight, anxiety. Taking omeprazole for reflux. Cause of bruises?

User rating for this question
Very Good
Answered by

Practicing since : 2009
Answered : 4362 Questions
I have a small bruise above the waist line, on the left side of my belly. It seems I had the same bruise a few weeks ago. It went away, then I had another one on the other side of my belly, slightly higher, which also went away, and now the first one is back. It is a little bit tender, but only if I push hard on it. I am overweight (178lbs for 5'7) and just got a prescription of omeprazole (started this past saturday) for reflux that has been bothering me for the last month and a half. Otherwise I feel very good. I workout regularly and am trying to loose weight. I am just wondering what these bruises could be. I don't remember bumping into anything or pinching my skin. should I be worried? note: I am not sure about which category to pick... PPS: I tend to get anxiety quite often - not sure if it's relevant.
Posted Wed, 11 Apr 2012 in Skin Hair and Nails
Answered by Dr. Rakesh Madhyastha 2 hours later

Thanks for the query.

I appreciate the way you have given a detailed history about your medicall problems and I am glad you are working hard to lose weight.

The easy bruising could be due to your oral contraceptive pills. Oral contraceptive pills (OCP) are known to cause easy bruising and sometimes even nose bleeds. Please XXXXXXX your gynaecologist regarding this. There is no need to stop the OCP until you visit the doctor. The bruise will heal on its own and no medication is required for it.

You will also need to undergo blood tests for the same. Complete blood count with peripheral smear and prothrombin time and INR (International normalized ratio) for looking into how well your blood is equipped to stop bleeding.

I hope I have answered to your query, please accept my answer of there are no further queries.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor